Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   Medi Weightloss (http://www.lowcarbfriends.com/bbs/medi-weightloss/)
-   -   Medi Appetite Suppressant - Painful Gums? (http://www.lowcarbfriends.com/bbs/medi-weightloss/706180-medi-appetite-suppressant-painful-gums.html)

diertac 01-16-2011 11:37 AM

Medi Appetite Suppressant - Painful Gums?
 
It's been a heck of a month. DH had his second back surgery on Wednesday. I had to drive 160+ miles in the ice and snow to get him back and forth for his emergency appointments. While I haven't been getting regular gym-style exercise, I've shoveled tons of snow and ice, and mopped the floors inside over the past couple of days. All that to say I'm stalled, and I'm thinking of quitting MWL.

The main reason is that I don't seem to be tolerating the appetite suppressant anymore, and when I don't take the AS, I'm far too ravenous to eat the limited number of calories the plan demands. And why pay $70 a week for failure when there are mounting medical bills to consider?

I am taking phendimetrazine, prescribed by my clinic. I don't know if they even prescribe phentermine. I mentioned to them about 6 weeks ago that my mouth felt awful when I took the AS. My gums get tender, I get a metallic taste in my mouth, and I get blistery type feelings on my tastebuds. Nothing tastes right.

This didn't happen for the first couple of months. I'm not sure why it's started happening.

Long story short: They told me they had "never heard of" such a side effect and told me to stop taking the fat burner. I stopped taking the fat burner and tried taking only half the AS dosage. No help.

I spent about a week and a half off the AS, hoping that if I cleared it out of my system I would be able to reintroduce it without any trouble. The very first one I took again, bang the metallic taste and painful gums are back.

I can't believe that NO ONE has ever had or reported this side effect before. It's clearly not the fat burner, but the AS. I've stopped taking the AS because it gets so bad. I don't feel like bringing it back up at my clinic, as they didn't seem to believe me the first time.

So I figured I'd throw it out here in a last ditch effort. Has anyone else had this problem? Did anything else help? There's another medical weight loss doctor in the area that a friend recommended who does use phentermine. Considering switching to their plan and meds if I can't get this under control.

I'm not doing well at the moment because all **** has broken loose in my personal life. I need help with suppressing my appetite right now if I'm to be successful at all. Anyone? Hoping for some help.

Thanks - Cat:cry:

diertac 01-16-2011 11:40 AM

And yes I know I could post this in the monthly thread but I'm NOT "Joyously jumping into January with Medi" so it's hardly appropriate. Nothing joyous about me OR Medi this month.

suzanna1 01-16-2011 05:15 PM

Cat ~ I am sorry that you are having a tough time with the AS. They did give me very, very dry mouth, which resulted in a wierd taste in my mouth (in addition to the ketosis taste). I hope someone else has an idea about the painful gums as I did not experience that.

I hope your husband is doing better after his back surgery. I had a 360 degree spinal fusion in 2007. It was very rough on me, but I think even more so for my husband. He had to do so much for me and had the burden of worrying about the medical bills, carting me to and from doctors appointments and taking care of everything for the household. So here is a big, virtual hug from me. :)

I hope you are able to find a solution that works for you either at your current clinic or the one your friend suggested. You are so close to goal! Keep up the great work!

kelly4me 01-17-2011 06:23 AM

Cat - I sent you a PM, but I noticed that you're seriously close to your 30 pound loss. Do you think you can make that and get your blood work done so that you know where you are with that?

diertac 01-17-2011 07:57 AM

Suzanna, thank you so much for the kind words and the "virtual hug". It helps! I don't know what a 360-deg spinal fusion is, but they had to do a discectomy and spinal fusion at C7 for Jay. And yes it is SO hard being the "caretaker". A) I stink at that role and B) Our household and schedules were hard to keep when two of us were doing it! I've had a couple of mini breakdowns in the quiet of my office or in the car, but it's just very stressful. And I'm worried about my husband who still is having swelling and pain issues in his arm... The virtual hug is very, VERY appreciated. <3

Kelly - I got your PM this morning. Thank you for that!! I actually did my bloodwork 2 weeks ago, but haven't gotten the results yet. Had to cancel last week due to the ice and DH's surgery. Had to cancel this week due to a doctor's appt for DH. I think maybe I'll go in next week and get the results. Although to be honest, my cholesterol was already 157 with high HDL when I started, but I've paid for the results, might as well get them. :)

Here's hoping I can inch down to 30 pounds so I can feel "legitimate" about getting *that* done...

And if anyone's got the gum issues feel free to chime in! Probably will ask my dentist about it at the next appt. NO ONE seems to have heard of this as a side effect. Lucky me. I'm unique... :)

ericak44 01-25-2011 06:45 PM

Hi Cat,
I sent you a PM because I have missed you here. Sounds like you have had a lot going on. I am stuck at about the same point you are and I am considering transitioning to maintenance instead of quitting all together and risking gaining my 30lbs back. I'm so sorry about you DH.

I haven't had the mouth issues with Phendimetrazine but have had other side effects that my PA had never heard of but I googled and it is associated. I wonder if perhaps it is a compounded reaction in addition to the stress in your life right now. The phendi utilizes your sympathetic nervous system which is the same as your natural "fight or flight" reaction. I wonder if intensifies the stress already on your body and is causing this problem in your mouth. Hang in there and continue to take care of yourself.

TheAudGirlOut 02-14-2011 10:20 PM

Oh my gosh.
I just happened upon your thread and can't believe it.
I noticed today (while picking my teeth, what a lady) that a section of my gums were very very tender. AND on my third day, I developed these little blisters along the edge of my tongue, on either side in the back.
I thought maybe it could of been from the deli meat I had eaten, it was really salty tasting to me so I thought that it had irritated my tongue, but it lasted for days and finally cleared up.
I'm not sure if either of these are connected but I wanted you to know so you don't feel alone!


All times are GMT -7. The time now is 11:09 AM.